Alert archive / Kansas / High Wind Warnings in 2010
High Wind Warning 3, NWS Goodland, KS
NWS Goodland, KS issued this high wind warning at Apr 13, 2010, 3:15 AM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado; 8 counties in Kansas. It was in force for 17 hr. 24 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 13, 2010, 3:15 AM MDT (09:15 UTC)
- Expired
- Apr 13, 2010, 8:35 PM MDT
- In force
- 17 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 20 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 11:11 AM MDT | NON-TSTM WND GST 59 | Mccook, NE | |
| Apr 13, 12:52 PM MDT | NON-TSTM WND GST 58 | 5 W Goodland, KS | |
| Apr 13, 12:52 PM MDT | NON-TSTM WND GST 60 | 12 N Goodland, KS | |
| Apr 13, 1:15 PM MDT | NON-TSTM WND GST 62 | Beecher Island, CO | |
| Apr 13, 1:44 PM MDT | NON-TSTM WND GST 59 | Mccook, NE | |
| Apr 13, 1:52 PM MDT | NON-TSTM WND GST 58 | Goodland, KS | |
| Apr 13, 3:00 PM MDT | NON-TSTM WND DMG | Goodland, KS | REPORT OF TELEPHONE LINES BLOWN DOWN AT CORNER OF 10TH AND GRAND, AND TELEPHONE POLE SNAPPED IN HALF. POWER OUTAGE ROUGHLY 6 BLOCKS. |
| Apr 13, 3:02 PM MDT | NON-TSTM WND GST 60 | 7 Sw Sharon Springs, KS | |
| Apr 13, 3:04 PM MDT | NON-TSTM WND GST 60 | 3 W Bird City, KS | |
| Apr 13, 3:20 PM MDT | NON-TSTM WND GST 64 | 4 S Burlington, CO | |
| Apr 13, 3:30 PM MDT | NON-TSTM WND DMG | Goodland, KS | TOP HALF OF ELM TREE BLOWN DOWN ONTO HOUSE. AWNING WAS RIPPED OFF OF ROOF. |
| Apr 13, 3:38 PM MDT | NON-TSTM WND GST 60 | 5 W Goodland, KS | |
| Apr 13, 4:07 PM MDT | NON-TSTM WND GST 60 | Firstview, CO | |
| Apr 13, 4:12 PM MDT | NON-TSTM WND GST 59 | 9 Nne Kit Carson, CO | |
| Apr 13, 4:54 PM MDT | NON-TSTM WND GST 62 | 3 W Bird City, KS | |
| Apr 13, 5:23 PM MDT | NON-TSTM WND GST 68 | Beecher Island, CO | |
| Apr 13, 5:39 PM MDT | HAIL 1 | 4 E Vernon, CO | LOTS OF HAIL COVERING GROUND..WITH QUARTER-SIZE BEING THE LARGEST. |
| Apr 13, 5:44 PM MDT | NON-TSTM WND GST 63 | Mccook, NE | |
| Apr 13, 5:45 PM MDT | NON-TSTM WND GST 61 | Mccook, NE | |
| Apr 13, 5:55 PM MDT | HAIL 1 | 4 Sse Wray, CO | |
| Apr 13, 5:59 PM MDT | TORNADO | 11 Ssw Bethune, CO | RELAYED THROUGH KIT CARSON COUNTY DISPATCH |
| Apr 13, 6:10 PM MDT | NON-TSTM WND GST 63 | Goodland, KS | |
| Apr 13, 6:59 PM MDT | TORNADO | 11 Ssw Bethune, CO | RELAYED THROUGH KIT CARSON COUNTY DISPATCH |
| Apr 13, 7:05 PM MDT | HAIL 1 | 5 Wnw Firstview, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 3703 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
412 WWUS73 KGLD 130915 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 315 AM MDT TUE APR 13 2010 COZ090>092-KSZ001-013-027-041-NEZ079-131700- /O.UPG.KGLD.WI.Y.0012.100413T1500Z-100414T0300Z/ /O.NEW.KGLD.HW.W.0003.100413T0915Z-100414T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE...BENKELMAN 315 AM MDT TUE APR 13 2010 /415 AM CDT TUE APR 13 2010/ ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING/DURATION...VERY STRONG SOUTHWEST WINDS WILL DEVELOP THIS MORNING ALONG AND WEST OF HIGHWAY 27 AND CONTINUE THROUGH LATE AFTERNOON. * PEAK WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED BY MIDDAY. * OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ KSZ002>004-014>016-028-029-042-NEZ080-081-131700- /O.EXT.KGLD.WI.Y.0012.100413T0915Z-100414T0000Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...HILL CITY...OAKLEY...QUINTER...LEOTI...TRENTON...MCCOOK 415 AM CDT TUE APR 13 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING/DURATION...GUSTY SOUTH WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH EARLY EVENING. * PEAK WINDS...SUSTAINED SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH. * OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
5 follow-up statements
290 WWUS73 KGLD 131659 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1059 AM MDT TUE APR 13 2010 COZ090>092-KSZ001-013-027-041-NEZ079-140000- /O.CON.KGLD.HW.W.0003.000000T0000Z-100414T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE...BENKELMAN 1059 AM MDT TUE APR 13 2010 /1159 AM CDT TUE APR 13 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING. * TIMING/DURATION...VERY STRONG SOUTH WINDS ALONG AND WEST OF HIGHWAY 27 WILL CONTINUE THROUGH LATE AFTERNOON. * PEAK WINDS...SUSTAINED SOUTH WINDS OF 30 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. * OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ KSZ002>004-014>016-028-029-042-NEZ080-081-140000- /O.CON.KGLD.WI.Y.0012.000000T0000Z-100414T0000Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...HILL CITY...OAKLEY...QUINTER...LEOTI...TRENTON...MCCOOK 1159 AM CDT TUE APR 13 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING/DURATION...GUSTY SOUTH WINDS WILL CONTINUE THROUGH EARLY EVENING. * PEAK WINDS...SUSTAINED SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH. * OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
482 WWUS73 KGLD 132014 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 214 PM MDT TUE APR 13 2010 KSZ002-003-014-028-NEZ080-081-140000- /O.UPG.KGLD.WI.Y.0012.000000T0000Z-100414T0000Z/ /O.EXA.KGLD.HW.W.0003.000000T0000Z-100414T0000Z/ RAWLINS-DECATUR-THOMAS-LOGAN-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...COLBY...OAKLEY... TRENTON...MCCOOK 314 PM CDT TUE APR 13 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING/DURATION...VERY STRONG SOUTH WINDS WILL CONTINUE THROUGH EARLY EVENING. * PEAK WINDS...SUSTAINED SOUTH WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ COZ090>092-KSZ001-013-027-041-NEZ079-140000- /O.CON.KGLD.HW.W.0003.000000T0000Z-100414T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE...BENKELMAN 214 PM MDT TUE APR 13 2010 /314 PM CDT TUE APR 13 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING. * TIMING/DURATION...VERY STRONG SOUTH WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON A * PEAK WINDS...SUSTAINED SOUTH WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ KSZ004-015-016-029-042-140000- /O.CON.KGLD.WI.Y.0012.000000T0000Z-100414T0000Z/ NORTON-SHERIDAN-GRAHAM-GOVE-WICHITA- INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER... LEOTI 314 PM CDT TUE APR 13 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING/DURATION...GUSTY SOUTH WINDS WILL CONTINUE THROUGH EARLY EVENING. * PEAK WINDS...SUSTAINED SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
112 WWUS73 KGLD 132118 CCA NPWGLD URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GOODLAND KS 316 PM MDT TUE APR 13 2010 KSZ002-003-014-028-NEZ080-081-140000- /O.UPG.KGLD.WI.Y.0012.000000T0000Z-100414T0000Z/ /O.EXA.KGLD.HW.W.0003.000000T0000Z-100414T0000Z/ RAWLINS-DECATUR-THOMAS-LOGAN-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...COLBY...OAKLEY... TRENTON...MCCOOK 416 PM CDT TUE APR 13 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING/DURATION...VERY STRONG SOUTH WINDS WILL CONTINUE THROUGH EARLY EVENING. * PEAK WINDS...SUSTAINED SOUTH WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ COZ090>092-KSZ001-013-027-041-NEZ079-140000- /O.COR.KGLD.HW.W.0003.000000T0000Z-100414T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE...BENKELMAN 316 PM MDT TUE APR 13 2010 /416 PM CDT TUE APR 13 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING. * TIMING/DURATION...VERY STRONG SOUTH WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON. * PEAK WINDS...SUSTAINED SOUTH WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ KSZ004-015-016-029-042-140000- /O.CON.KGLD.WI.Y.0012.000000T0000Z-100414T0000Z/ NORTON-SHERIDAN-GRAHAM-GOVE-WICHITA- INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER... LEOTI 416 PM CDT TUE APR 13 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING/DURATION...GUSTY SOUTH WINDS WILL CONTINUE THROUGH EARLY EVENING. * PEAK WINDS...SUSTAINED SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
548 WWUS73 KGLD 132345 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 545 PM MDT TUE APR 13 2010 COZ090>092-KSZ001>003-013-014-027-028-041-NEZ079>081-140300- /O.EXT.KGLD.HW.W.0003.000000T0000Z-100414T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-LOGAN-GREELEY-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...BENKELMAN...TRENTON... MCCOOK 545 PM MDT TUE APR 13 2010 /645 PM CDT TUE APR 13 2010/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. * TIMING/DURATION...VERY STRONG SOUTH WINDS WILL CONTINUE THROUGH EARLY EVENING. * PEAK WINDS...SUSTAINED SOUTH WINDS OF 35 TO 50 MPH WITH GUSTS AS HIGH AS 65 MPH. * OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES ARE POSSIBLE. A FEW LOCATIONS MAY EXPERIENCE POWER OUTAGES AS WELL AS DOWNED TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ KSZ004-015-016-029-042-140300- /O.EXT.KGLD.WI.Y.0012.000000T0000Z-100414T0300Z/ NORTON-SHERIDAN-GRAHAM-GOVE-WICHITA- INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER... LEOTI 645 PM CDT TUE APR 13 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING/DURATION...GUSTY SOUTH WINDS WILL CONTINUE THROUGH EARLY EVENING. * PEAK WINDS...SUSTAINED SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ 07
543 WWUS73 KGLD 140235 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 835 PM MDT TUE APR 13 2010 COZ090>092-KSZ001>003-013-014-027-028-041-NEZ079>081-140345- /O.CAN.KGLD.HW.W.0003.000000T0000Z-100414T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-LOGAN-GREELEY-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...BENKELMAN...TRENTON... MCCOOK 835 PM MDT TUE APR 13 2010 /935 PM CDT TUE APR 13 2010/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH WIND WARNING. SUSTAINED WINDS OF 30 TO 50 MPH WITH GUSTS OF 58 MPH OR GREATER ARE NO LONGER EXPECTED...THEREFORE THE HIGH WIND WARNING IS CANCELLED. $$ KSZ004-015-016-029-042-140345- /O.CAN.KGLD.WI.Y.0012.000000T0000Z-100414T0300Z/ NORTON-SHERIDAN-GRAHAM-GOVE-WICHITA- INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER... LEOTI 935 PM CDT TUE APR 13 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH OR GREATER ARE NO LONGER EXPECTED...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Apr 13, 2:43 AM MDT, 32 minutes earlier.
Area forecast discussion, Apr 13, 2:43 AM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
243 AM MDT TUE APR 13 2010
.DISCUSSION...
242 AM MDT TUE APR 13 2010
A LARGE SCALE TROUGH OVER THE CENTRAL GREAT BASIN AREA CONTINUES TO
TRANSLATE SLOWLY EASTWARD TOWARD THE ROCKIES EARLY THIS MORNING. A
SMALLER SCALE TROUGH EMBEDDED WITHIN THE LARGER SCALE CYCLONIC FLOW
IS PROGGED TO LIFT INTO THE NORTHERN ROCKIES WHILE A TRAILING PAC
FRONT MOVES INTO EASTERN COLORADO THIS AFTERNOON. THIS FRONT IS
EXPECTED TO PROVIDE A FOCUS FOR DEEP MOIST CONVECTION AFTER
16-19Z. ML CAPE OF 500-800 J/KG SHOULD PRECLUDE WIDESPREAD SEVERE
POTENTIAL, HOWEVER A FEW SEVERE THUNDERSTORMS WITH LARGE
HAIL/DAMAGING WINDS APPEAR POSSIBLE THROUGH LATE AFTERNOON. SEVERE
STORMS SHOULD BE STRONGLY DIURNAL AND DIMINISH BY EARLY EVENING.
IN ADDITION, STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP ALONG
AND WEST OF HIGHWAY 27 WHERE A STRONG PRESSURE GRADIENT WILL BE
JUXTAPOSED WITHIN A STEEP LOW LVL LAPSE RATE REGIME. POINT
SOUNDINGS/KGLD VAD WIND PROFILE SUGGEST VERY LITTLE VERTICAL
MIXING IS NEEDED TO SUPPORT HIGH WIND WARNING CRITERIA.
SCATTERED SHOWERS MAY LINGER ACROSS THE TRI- STATE AREA THROUGH
MUCH OF THE NIGHT AS A DIFFUSE COLD FRONT BECOMES STATIONARY
ACROSS THE SOUTHEAST ZONES AND A PERSISTENT AREA OF MID LVL
FRONTO-G REMAINS DRAPED ACROSS THE AREA. NAM-GFS LAYER PWATS ARE
PROGGED TO CLIMB TO AROUND 250 PERCENT OF NORMAL WHILE 300-310K
ISENTROPIC ASCENT REMAINS MARGINAL AT BEST. WILL MAINTAIN THE
HIGHEST POPS ACROSS THE SOUTHEAST ZONES WITH AVERAGE QPF AROUND
1/2 INCH ANTICIPATED.
THE DIFFUSE FRONT IS PROGGED TO LIFT NORTH WITH PRESSURE FALLS
ACROSS SE CO LATE WED AND MAY PROVIDE A FOCUS FOR DEEP MOIST
CONVECTION. WILL MAINTAIN SCT TSRA MENTION WEIGHTED IN THE SOUTH AND
TREND TEMPS DOWN SLIGHTLY WITH SEASONABLE HIGHS IN THE 60S/AROUND
70. A SHORTWAVE TROUGH APPROACHES IN SW MID/UPPER FLOW WED NIGHT
WITH SOME SUPPORT FOR A WEAK LLJ NOSING INTO THE AREA. WILL MAINTAIN
LOW PROBABILITIES FOR LIGHT PCPN, HOWEVER CONFIDENCE REMAINS LOW.
THURSDAY...A MID/UPPER TROUGH OVER THE CANADIAN BORDER WILL
TRANSLATE EAST AND HELP DRIVE A COLD FRONT SOUTH ACROSS THE NORTHERN
AND CENTRAL PLAINS ON THU. TRENDED HIGHS DOWN WHILE MAINTAINING LOW
POPS WITH DECENT AGREEMENT BETWEEN THE VARIOUS MODEL SOLUTIONS
DEPICTING THE ARRIVAL OF ANOTHER SHORTWAVE TROUGH OVER THE CENTRAL
HIGH PLAINS REGION.
DAYS 4 THROUGH 7...NO CHANGES.
&&
.AVIATION...
1142 PM MDT MON APR 12 2010
FOR THE 06Z TAF...SOMEWHAT COMPLEX AVIATION FORECAST FOR THIS TAF
ISSUANCE. INITIAL CONCERN REVOLVES AROUND CONTINUATION OF STRONG
SOUTHERLY WINDS AT BOTH TERMINALS AS PRESSURE GRADIENT CONTINUES
TO DEEPEN AHEAD OF A TROUGH WHICH WILL IMPACT THE REGION TOWARD
THE LATTER HALF OF THE EFFECTIVE PERIOD. THIS BRINGS UP THE NEXT
CONCERN. INTERROGATION OF THE LATEST GUIDANCE WOULD INDICATE A
REASONABLE CERTAINTY FOR CONVECTION TOMORROW AFTERNOON. APPEARS
KGLD WILL HAVE A HIGHER LIKELIHOOD OF SEEING CONVECTION AND HAVE
MAINTAINED PRIOR CB MENTION. STILL TOO MUCH UNCERTAINTY IN AREAL
COVERAGE AND TIMING TO INTRODUCE TSRA AT THIS TIME. COLD FRONT
SURGES SOUTHEAST AFTER AROUND 03Z WHICH SHOULD RESULT IN A LINE OF
SHOWERS AND THUNDERSTORMS TRAVERSING THE FORECAST AREA IMPACTING
BOTH TERMINALS THROUGH THE END OF THE PERIOD.
FOLTZ
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HIGH WIND WARNING UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR
KSZ001-013-027-041.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ002>004-014>016-
028-029-042.
NE...HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR NEZ079.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ080-081.
CO...HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR COZ090>092.
&&Hazardous weather outlook, Apr 12, 7:31 PM MDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 731 PM MDT MON APR 12 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131400- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 731 PM MDT MON APR 12 2010 /831 PM CDT MON APR 12 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE ACROSS EASTERN COLORADO LATE THIS EVENING THROUGH THE EARLY MORNING HOURS. WHILE THE STORMS THEMSELVES ARE EXPECTED TO BE WEAK...VERY STRONG WINDS ALOFT WILL BRING THE POTENTIAL FOR DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WITH ANY STORM THAT FORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA TUESDAY MORNING AND CONTINUE THROUGH TUESDAY EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP TUESDAY AFTERNOON AND CONTINUE THROUGH TUESDAY NIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. A CHANCE OF THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 5:12 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 63 min |
| Apr 13, 4:32 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 58 min |
| Apr 13, 5:35 PM MDT | Tornado Warning | GLD | Yuma | 27 min |
Nearby
High Wind Warnings in Kansas, 2010High Wind Warnings in Nebraska, 2010High Wind Warnings in Colorado, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.